Alert archive / Colorado / Snow Advisories in 2006
Snow Advisory 21, NWS Grand Junction, CO
NWS Grand Junction, CO issued this snow advisory at Nov 28, 2006, 5:56 AM MST for Garfield County, Mesa County, Colorado; Grand County, Utah. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2006, 5:56 AM MST (12:56 UTC)
- Expired
- Nov 28, 2006, 10:17 AM MST
- In force
- 4 hr
- Issued by
- NWS Grand Junction, CO
Counties Garfield County, CO, Mesa County, CO, Grand County, UT
The radar
The Grand Junction radar (KGJX), 40 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 0.9 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KGJT 281256 WSWGJT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 556 AM MST TUE NOV 28 2006 ...MAJOR WINTER STORM WILL CONTINUE THROUGH WEDNESDAY... .A STRONG AND VERY COLD WINTER STORM WILL CONTINUE TO PUSH INTO EASTERN UTAH AND WESTERN COLORADO THROUGH WEDNESDAY. AN ASSOCIATED COLD FRONT PUSHED JUST SOUTH OF INTERSTATE- 70 OVERNIGHT AND A SECOND COLDER FRONT WILL PUSH THROUGH TONIGHT. HEAVY MOUNTAIN SNOW WILL COMBINE WITH STRONG AND GUSTY WINDS FOR LOCAL WHITEOUT CONDITIONS. SNOWFALL...HEAVY AT TIMES...WILL CONTINUE INTO WEDNESDAY DIMINISHING FROM WEST TO EAST. BITTERLY COLD TEMPERATURES ARE EXPECTED WEDNESDAY AND THURSDAY. UTZ023-025-282100- /O.CON.KGJT.WS.W.0013.000000T0000Z-061129T1300Z/ EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU- INCLUDING THE CITIES OF...MANILA...DUTCH JOHN 556 AM MST TUE NOV 28 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY. A COLD FRONT PASSED OVERNIGHT WITH COLD UNSTABLE AIR POURING IN TODAY AND TONIGHT. WIDESPREAD SNOWFALL WILL CONTINUE TODAY AND TONIGHT...NOW ALONG NORTH AND WEST FACING SLOPES. LOCALIZED WHITEOUT CONDITIONS OVER EXPOSED AREAS WILL OCCUR TODAY WITH BRIEF WIND GUSTS IN EXCESS OF 50 MPH. SNOWFALL AND WINDS WILL DIMINISH TONIGHT. BY WEDNESDAY MORNING...STORM TOTAL SNOWFALL ACROSS THE MOUNTAINS WILL RANGE FROM 12 TO 18 INCHES WITH LOCALLY HIGHER AMOUNTS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ003-009-013-017-019-UTZ028-282100- /O.CON.KGJT.WS.W.0013.000000T0000Z-061129T1300Z/ ROAN AND TAVAPUTS PLATEAUS-GRAND AND BATTLEMENT MESAS-FLATTOPS- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- SOUTHWEST SAN JUAN MOUNTAINS-LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITIES OF...RIO BLANCO...SKYWAY...BUFORD... TRAPPERS LAKE...RIDGWAY...GLADE PARK...SILVERTON...RICO... HESPERUS...MONTICELLO AND VICINITY 556 AM MST TUE NOV 28 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY. COLD AND UNSTABLE AIR WILL POUR INTO THE REGION TODAY AND TONIGHT. THIS WILL PRODUCE PERIODS OF HEAVY SNOWFALL FAVORING NORTH AND WEST FACING SLOPES. LOCALIZED BLIZZARD CONDITIONS OVER EXPOSED AREAS WILL OCCUR WITH WIND GUSTS IN EXCESS OF 50 MPH FOR A FEW HOURS. WINDS AND SNOWFALL WILL DIMINISH TONIGHT. BY WEDNESDAY MORNING...STORM TOTAL SNOWFALL WILL RANGE FROM ONE TO TWO FEET WITH AREAS OF THREE FEET POSSIBLE ON THE GRAND MESA... ROAN PLATEAU...AND FLAT TOP MOUNTAINS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ001-002-282100- /O.CON.KGJT.WS.W.0013.000000T0000Z-061129T1300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER 556 AM MST TUE NOV 28 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY. SNOWFALL WILL BE WIDESPREAD TODAY AND TONIGHT AS COLD UNSTABLE AIR POURS INTO THE REGION. NORTHWEST WINDS OF 15 TO 30 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW IN EXPOSED LOCATIONS. BRIEF WHITEOUT CONDITIONS OVER EXPOSED AREAS WILL OCCUR WITH WIND GUSTS IN EXCESS OF 40 MPH. WINDS AND SNOWFALL WILL DIMINISH TONIGHT. BY WEDNESDAY MORNING...STORM TOTAL SNOWFALL WILL RANGE FROM 6 TO 12 INCHES WITH THE HEAVIEST AMOUNTS SOUTH OF HIGHWAY 40. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ010-018-282100- /O.CON.KGJT.WS.W.0013.000000T0000Z-061130T0100Z/ GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- NORTHWEST SAN JUAN MOUNTAINS- INCLUDING THE CITIES OF...ASPEN...VAIL...SNOWMASS...OURAY... TELLURIDE...LAKE CITY 556 AM MST TUE NOV 28 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY. A STRONG COLD FRONT WILL PASS TODAY CREATING HEAVY SNOW BURSTS. THIS WILL SHIFT SNOW ACCUMULATIONS TO THE NORTH AND WEST FACING SLOPES INCLUDING MOST SKI AREAS. LOCALIZED BLIZZARD CONDITIONS OVER EXPOSED AREAS SUCH AS VAIL AND RED MOUNTAIN PASSES WILL OCCUR WITH THE FRONT. WIND GUSTS IN EXCESS OF 50 MPH FOR A FEW HOURS WILL RESULT IN WHITEOUT CONDITIONS. WINDS WILL TAPER OFF TONIGHT BUT SNOWFALL WILL CONTINUE. BY WEDNESDAY EVENING...STORM TOTAL SNOWFALL WILL RANGE FROM ONE TO THREE FEET. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ005-282100- /O.CON.KGJT.WS.W.0013.000000T0000Z-061129T1300Z/ UPPER YAMPA RIVER BASIN- INCLUDING THE CITY OF...STEAMBOAT SPRINGS AND VICINITY 556 AM MST TUE NOV 28 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY. A STRONG COLD FRONT WILL PASS THIS MORNING CREATING HEAVY SNOW BURSTS. LOCALIZED WHITEOUT CONDITIONS WILL OCCUR THIS MORNING IN WIND GUSTS AS HIGH AS 40 MPH. WINDS WILL DIMINISH TONIGHT BUT SNOWFALL WILL CONTINUE. BY WEDNESDAY MORNING...STORM TOTAL SNOWFALL WILL RANGE FROM 8 TO 16 INCHES WITH LOCALLY HIGHER AMOUNTS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ007-008-282100- /O.CON.KGJT.WS.W.0013.000000T0000Z-061129T1300Z/ DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN- INCLUDING THE CITIES OF...RIFLE...SILT...PARACHUTE...MESA... GLENWOOD SPRINGS...EAGLE...CARBONDALE 556 AM MST TUE NOV 28 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY. WITH A COLD FRONT PASSING HEAVY SNOW BURSTS ARE LIKELY THIS MORNING. WEST WINDS OF 20 TO 30 MPH TODAY WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. LOCALIZED WHITEOUT CONDITIONS OVER EXPOSED AREAS WILL OCCUR WITH THE FRONT WITH WIND GUSTS IN EXCESS OF 40 MPH FOR A FEW HOURS. WINDS WILL TAPER OFF TONIGHT BUT SNOWFALL WILL CONTINUE. BY WEDNESDAY MORNING... STORM TOTAL SNOWFALL WILL RANGE FROM 4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ004-282100- /O.CON.KGJT.WS.W.0013.000000T0000Z-061130T0100Z/ ELKHEAD AND PARK MOUNTAINS- INCLUDING THE CITIES OF...COLUMBINE...TOPONAS 556 AM MST TUE NOV 28 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY. A STRONG COLD FRONT WILL PASS TODAY CREATING HEAVY SNOW BURSTS. THIS WILL SHIFT SNOW ACCUMULATIONS TO THE NORTH AND WEST FACING SLOPES. LOCALIZED BLIZZARD CONDITIONS OVER EXPOSED AREAS SUCH AS RABBIT EARS PASS WILL OCCUR THIS MORNING. WIND GUSTS IN EXCESS OF 50 MPH FOR A FEW HOURS WILL RESULT IN WHITEOUT CONDITIONS. WINDS WILL DIMINISH TONIGHT BUT SNOWFALL WILL CONTINUE. BY WEDNESDAY EVENING...STORM TOTAL SNOWFALL WILL RANGE FROM ONE TO THREE FEET. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ012-282100- /O.CON.KGJT.WS.W.0013.000000T0000Z-061130T0100Z/ WEST ELK AND SAWATCH MOUNTAINS- INCLUDING THE CITIES OF...CRESTED BUTTE...TAYLOR PARK...MARBLE 556 AM MST TUE NOV 28 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY. A STRONG COLD FRONT WILL PASS TODAY CREATING HEAVY SNOW BURSTS. THIS WILL SHIFT SNOW ACCUMULATIONS TO THE NORTH AND WEST FACING SLOPES. LOCALIZED BLIZZARD CONDITIONS OVER EXPOSED AREAS WILL OCCUR WITH THE FRONT. WIND GUSTS IN EXCESS OF 50 MPH FOR A FEW HOURS WILL RESULT IN WHITEOUT CONDITIONS. WINDS WILL DIMINISH TONIGHT BUT SNOWFALL WILL CONTINUE. BY WEDNESDAY EVENING...STORM TOTAL SNOWFALL WILL RANGE FROM ONE TO THREE FEET. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ006-UTZ027-282100- /O.NEW.KGJT.SN.Y.0021.061128T1256Z-061129T0700Z/ GRAND VALLEY-ARCHES/GRAND FLAT- INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE... MOAB...CASTLE VALLEY...THOMPSON SPRINGS 556 AM MST TUE NOV 28 2006 ...SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. PERIODS OF SNOW...MIXED WITH RAIN AT TIMES...WILL FALL ACROSS EAST CENTRAL UTAH AND WEST CENTRAL COLORADO TODAY AND THIS EVENING. THE HEAVIEST SNOWFALL WILL OCCUR OVER THE HIGHER TERRAIN ALONG INTERSTATE 70 NEAR THE COLORADO AND UTAH STATE LINE. TOTAL SNOWFALL ACCUMULATIONS BY MIDNIGHT TONIGHT ARE EXPECTED TO VARY FROM 2 TO 5 INCHES FROM GREEN RIVER UTAH EAST THROUGH GRAND JUNCTION. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ COZ011-014-282100- /O.CON.KGJT.SB.Y.0028.000000T0000Z-061129T1300Z/ CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- UPPER GUNNISON RIVER VALLEY- INCLUDING THE CITIES OF...CEDAREDGE...DELTA...HOTCHKISS... MONTROSE...GUNNISON...CIMARRON 556 AM MST TUE NOV 28 2006 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY. A STRONG COLD FRONT WILL BE ORIENTED WEST-TO-EAST NEAR HIGHWAY 50 FOR MUCH OF TODAY. THIS WILL CREATE AREAS OF MODERATE TO HEAVY SNOWFALL ALONG WITH LOCALIZED GUSTS OVER 30 MPH. CERRO SUMMIT COULD SEE BRIEF WHITEOUT CONDITIONS IN HEAVY SNOW AND GUSTY WINDS. WINDS AND SNOWFALL WILL DIMINISH TONIGHT. BY WEDNESDAY MORNING TOTAL STORM SNOWFALL WILL RANGE FROM 3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
1 follow-up statement
000 WWUS45 KGJT 281620 WSWGJT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 920 AM MST TUE NOV 28 2006 ...MAJOR WINTER STORM WILL CONTINUE THROUGH WEDNESDAY... .A STRONG AND VERY COLD WINTER STORM WILL CONTINUE TO PUSH INTO EASTERN UTAH AND WESTERN COLORADO THROUGH WEDNESDAY. AN ASSOCIATED COLD FRONT MOVED JUST SOUTH OF INTERSTATE- 70 OVERNIGHT AND A SECOND COLDER FRONT WILL PUSH THROUGH TONIGHT. HEAVY MOUNTAIN SNOW WILL COMBINE WITH STRONG AND GUSTY WINDS FOR LOCAL WHITEOUT CONDITIONS. SNOWFALL...HEAVY AT TIMES...WILL CONTINUE INTO WEDNESDAY DIMINISHING FROM WEST TO EAST. BITTERLY COLD TEMPERATURES ARE EXPECTED WEDNESDAY AND THURSDAY. COZ006-UTZ027-290030- /O.UPG.KGJT.SN.Y.0021.000000T0000Z-061129T0700Z/ /O.NEW.KGJT.HS.W.0009.061128T1620Z-061129T0700Z/ GRAND VALLEY-ARCHES/GRAND FLAT- INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE... MOAB...CASTLE VALLEY...THOMPSON SPRINGS 920 AM MST TUE NOV 28 2006 ...HEAVY SNOW WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. THE SNOW ADVISORY IS NO LONGER IN EFFECT. PERIODS OF SNOW...MIXED WITH RAIN AT TIMES...WILL FALL ACROSS EAST CENTRAL UTAH AND WEST CENTRAL COLORADO TODAY AND THIS EVENING. THE HEAVIEST SNOWFALL WILL OCCUR OVER THE HIGHER TERRAIN ALONG INTERSTATE 70 NEAR THE COLORADO AND UTAH STATE LINE. TOTAL SNOWFALL ACCUMULATIONS BY MIDNIGHT TONIGHT ARE EXPECTED TO VARY FROM 4 TO 8 INCHES FROM GREEN RIVER UTAH EAST THROUGH GRAND JUNCTION. VERY COLD AIR WILL FILTER INTO THE REGION OVERNIGHT...SO LITTLE MELTING OF THE SNOW IS LIKELY. WEDNESDAY NIGHT WILL BE EVEN COLDER...WITH LOW TEMPERATURES IN THE SINGLE DIGITS EXPECTED. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ UTZ023-025-290030- /O.CON.KGJT.WS.W.0013.000000T0000Z-061129T1300Z/ EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU- INCLUDING THE CITIES OF...MANILA...DUTCH JOHN 920 AM MST TUE NOV 28 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY. A COLD FRONT PASSED OVERNIGHT WITH COLD UNSTABLE AIR POURING IN TODAY AND TONIGHT. WIDESPREAD SNOWFALL WILL CONTINUE TODAY AND TONIGHT...NOW ALONG NORTH AND WEST FACING SLOPES. LOCALIZED WHITEOUT CONDITIONS OVER EXPOSED AREAS WILL OCCUR TODAY WITH BRIEF WIND GUSTS IN EXCESS OF 50 MPH. SNOWFALL AND WINDS WILL DIMINISH TONIGHT. BY WEDNESDAY MORNING...STORM TOTAL SNOWFALL ACROSS THE MOUNTAINS WILL RANGE FROM 12 TO 18 INCHES WITH LOCALLY HIGHER AMOUNTS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ003-009-013-017-019-UTZ028-290030- /O.CON.KGJT.WS.W.0013.000000T0000Z-061129T1300Z/ ROAN AND TAVAPUTS PLATEAUS-GRAND AND BATTLEMENT MESAS-FLATTOPS- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- SOUTHWEST SAN JUAN MOUNTAINS-LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITIES OF...RIO BLANCO...SKYWAY...BUFORD... TRAPPERS LAKE...RIDGWAY...GLADE PARK...SILVERTON...RICO... HESPERUS...MONTICELLO AND VICINITY 920 AM MST TUE NOV 28 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY. COLD AND UNSTABLE AIR WILL POUR INTO THE REGION TODAY AND TONIGHT. THIS WILL PRODUCE PERIODS OF HEAVY SNOWFALL FAVORING NORTH AND WEST FACING SLOPES. LOCALIZED BLIZZARD CONDITIONS OVER EXPOSED AREAS WILL OCCUR WITH WIND GUSTS IN EXCESS OF 50 MPH FOR A FEW HOURS. WINDS AND SNOWFALL WILL DIMINISH TONIGHT. BY WEDNESDAY MORNING...STORM TOTAL SNOWFALL WILL RANGE FROM ONE TO TWO FEET WITH AREAS OF THREE FEET POSSIBLE ON THE GRAND MESA... ROAN PLATEAU...AND FLAT TOP MOUNTAINS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ001-002-290030- /O.CON.KGJT.WS.W.0013.000000T0000Z-061129T1300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER 920 AM MST TUE NOV 28 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY. SNOWFALL WILL BE WIDESPREAD TODAY AND TONIGHT AS COLD UNSTABLE AIR POURS INTO THE REGION. NORTHWEST WINDS OF 15 TO 30 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW IN EXPOSED LOCATIONS. BRIEF WHITEOUT CONDITIONS OVER EXPOSED AREAS WILL OCCUR WITH WIND GUSTS IN EXCESS OF 40 MPH. WINDS AND SNOWFALL WILL DIMINISH TONIGHT. BY WEDNESDAY MORNING...STORM TOTAL SNOWFALL WILL RANGE FROM 6 TO 12 INCHES WITH THE HEAVIEST AMOUNTS SOUTH OF HIGHWAY 40. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ010-018-290030- /O.CON.KGJT.WS.W.0013.000000T0000Z-061130T0100Z/ GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- NORTHWEST SAN JUAN MOUNTAINS- INCLUDING THE CITIES OF...ASPEN...VAIL...SNOWMASS...OURAY... TELLURIDE...LAKE CITY 920 AM MST TUE NOV 28 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY. A STRONG COLD FRONT WILL PASS TODAY CREATING HEAVY SNOW BURSTS. THIS WILL SHIFT SNOW ACCUMULATIONS TO THE NORTH AND WEST FACING SLOPES INCLUDING MOST SKI AREAS. LOCALIZED BLIZZARD CONDITIONS OVER EXPOSED AREAS SUCH AS VAIL AND RED MOUNTAIN PASSES WILL OCCUR WITH THE FRONT. WIND GUSTS IN EXCESS OF 50 MPH FOR A FEW HOURS WILL RESULT IN WHITEOUT CONDITIONS. WINDS WILL TAPER OFF TONIGHT BUT SNOWFALL WILL CONTINUE. BY WEDNESDAY EVENING...STORM TOTAL SNOWFALL WILL RANGE FROM ONE TO THREE FEET. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ005-290030- /O.CON.KGJT.WS.W.0013.000000T0000Z-061129T1300Z/ UPPER YAMPA RIVER BASIN- INCLUDING THE CITY OF...STEAMBOAT SPRINGS AND VICINITY 920 AM MST TUE NOV 28 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY. A STRONG COLD FRONT WILL PASS THIS MORNING CREATING HEAVY SNOW BURSTS. LOCALIZED WHITEOUT CONDITIONS WILL OCCUR THIS MORNING IN WIND GUSTS AS HIGH AS 40 MPH. WINDS WILL DIMINISH TONIGHT BUT SNOWFALL WILL CONTINUE. BY WEDNESDAY MORNING...STORM TOTAL SNOWFALL WILL RANGE FROM 8 TO 16 INCHES WITH LOCALLY HIGHER AMOUNTS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ007-008-290030- /O.CON.KGJT.WS.W.0013.000000T0000Z-061129T1300Z/ DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN- INCLUDING THE CITIES OF...RIFLE...SILT...PARACHUTE...MESA... GLENWOOD SPRINGS...EAGLE...CARBONDALE 920 AM MST TUE NOV 28 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY. WITH A COLD FRONT PASSING HEAVY SNOW BURSTS ARE LIKELY THIS MORNING. WEST WINDS OF 20 TO 30 MPH TODAY WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. LOCALIZED WHITEOUT CONDITIONS OVER EXPOSED AREAS WILL OCCUR WITH THE FRONT WITH WIND GUSTS IN EXCESS OF 40 MPH FOR A FEW HOURS. WINDS WILL TAPER OFF TONIGHT BUT SNOWFALL WILL CONTINUE. BY WEDNESDAY MORNING... STORM TOTAL SNOWFALL WILL RANGE FROM 4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ004-290030- /O.CON.KGJT.WS.W.0013.000000T0000Z-061130T0100Z/ ELKHEAD AND PARK MOUNTAINS- INCLUDING THE CITIES OF...COLUMBINE...TOPONAS 920 AM MST TUE NOV 28 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY. A STRONG COLD FRONT WILL PASS TODAY CREATING HEAVY SNOW BURSTS. THIS WILL SHIFT SNOW ACCUMULATIONS TO THE NORTH AND WEST FACING SLOPES. LOCALIZED BLIZZARD CONDITIONS OVER EXPOSED AREAS SUCH AS RABBIT EARS PASS WILL OCCUR THIS MORNING. WIND GUSTS IN EXCESS OF 50 MPH FOR A FEW HOURS WILL RESULT IN WHITEOUT CONDITIONS. WINDS WILL DIMINISH TONIGHT BUT SNOWFALL WILL CONTINUE. BY WEDNESDAY EVENING...STORM TOTAL SNOWFALL WILL RANGE FROM ONE TO THREE FEET. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ012-290030- /O.CON.KGJT.WS.W.0013.000000T0000Z-061130T0100Z/ WEST ELK AND SAWATCH MOUNTAINS- INCLUDING THE CITIES OF...CRESTED BUTTE...TAYLOR PARK...MARBLE 920 AM MST TUE NOV 28 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY. A STRONG COLD FRONT WILL PASS TODAY CREATING HEAVY SNOW BURSTS. THIS WILL SHIFT SNOW ACCUMULATIONS TO THE NORTH AND WEST FACING SLOPES. LOCALIZED BLIZZARD CONDITIONS OVER EXPOSED AREAS WILL OCCUR WITH THE FRONT. WIND GUSTS IN EXCESS OF 50 MPH FOR A FEW HOURS WILL RESULT IN WHITEOUT CONDITIONS. WINDS WILL DIMINISH TONIGHT BUT SNOWFALL WILL CONTINUE. BY WEDNESDAY EVENING...STORM TOTAL SNOWFALL WILL RANGE FROM ONE TO THREE FEET. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ011-014-290030- /O.CON.KGJT.SB.Y.0028.000000T0000Z-061129T1300Z/ CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- UPPER GUNNISON RIVER VALLEY- INCLUDING THE CITIES OF...CEDAREDGE...DELTA...HOTCHKISS... MONTROSE...GUNNISON...CIMARRON 920 AM MST TUE NOV 28 2006 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY. A STRONG COLD FRONT WILL BE ORIENTED WEST-TO-EAST NEAR HIGHWAY 50 FOR MUCH OF TODAY. THIS WILL CREATE AREAS OF MODERATE TO HEAVY SNOWFALL ALONG WITH LOCALIZED GUSTS OVER 30 MPH. CERRO SUMMIT COULD SEE BRIEF WHITEOUT CONDITIONS IN HEAVY SNOW AND GUSTY WINDS. WINDS AND SNOWFALL WILL DIMINISH TONIGHT. BY WEDNESDAY MORNING TOTAL STORM SNOWFALL WILL RANGE FROM 3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this snow advisory went out at Nov 28, 5:50 AM MST, 6 minutes earlier.
Area forecast discussion, Nov 28, 5:50 AM MST, 6 minutes before
DENAFDGJT
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
550 AM MST TUE NOV 28 2006
.UPDATE...HAVE DECIDED TO INCLUDE THE GRAND VALLEY AND GRAND FLATS
AREAS OF EAST CENTRAL UTAH IN A SNOW ADVISORY UNTIL MIDNIGHT
TONIGHT. TEMPERATURES ARE JUST COLD ENOUGH TO KEEP PRECIP ALL SNOW
AND THIS IS BASICALLY THE FIRST SIGNIFICANT SNOWFALL OF THE SEASON
FOR THESE AREAS. EXPECT ANYWHERE FROM 1 TO 5 INCHES WITH LOCALLY
HIGHER AMOUNTS OVER THE HIGHER TERRAIN ALONG INTERSTATE 70 NEAR THE
STATE-LINE.
.SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT): WHAT A GREAT STORM
SUCH STRONG COLD ADVECTION ALOFT WITH JET DYNAMICS COMBINING TO SET
OFF BANDS OF HEAVY SNOWFALL THRU THE NIGHT...ESPECIALLY ALONG A SW-
NE LINE FROM THE GRAND MESA TO EAGLE AND ALONG THE ROAN PLATEAU INTO
THE FLATTOPS. NOW THE 06Z NAM IS HANDLING THE DEEPER MORE PROGRESSIVE
COLD FRONT WELL WHICH HAS PASSED THROUGH CNY-GJT-EEO BEFORE 3AM. THIS
WILL PUNCH INTO THE I-70 CORRIDOR BEFORE SUNRISE. FRONT LOOKS LIKE IT
MIGHT STALL SOMEWHERE NEAR MTJ-GUC LINE AND WITH JET ENHANCEMENT
THERE HAVE QUICKLY PUT MONTROSE AND GUNNISON IN A BLOWING SNOW
ADVISORY THRU TONIGHT. QUICK LOOK AT SNOTEL SITES INDICATE THE
CENTRAL MTNS MTNS HAVE ALREADY ACCUMULATED 6-12 INCHES AND WE ARE
JUST ENTERING THE COLD PORTION OF THE STORM. THE SOUTHERN MTNS HAVE
SEEN LESS SO FAR BUT THEIR SNOW DUMP TIME IS COMING ON TODAY-TONIGHT.
THE NORTHWEST COLORADO PLATEAU MAY NOT SEE MUCH ADDITIONAL
ACCUMULATION NEAR THE WYOMING BORDER BUT EXPECT SOME DUMPS DOWN NEAR
THE FLATTOPS SO WARNINGS REMAIN IN EFFECT.
A SECOND MORE ROBUST COLD FRONT WILL SWEEP THROUGH THE REGION LATE
THIS AFTERNOON AND EVENING FOR A GOOD GUSTY BURST OF SNOWFALL WITH
SIGNIFICANT DRYING BEHIND IT. STILL WITH 700/500 TEMPS FALLING TO
-18/-36C ANY MOISTURE WILL BE CRYSTALLIZED INTO A BITTERLY COLD BUT
LOVELY 20:1 DRY SNOWFALL. WEDNESDAY...WITH COLD ADVECTION CONTINUING
ALONG THE CONTINENTAL DIVIDE AND CRYSTAL GROWTH REGION AT MTN TOP
LEVEL EXPECT ANOTHER 3-5 INCHES OF NEW SNOW ACCUMULATION DURING THE
DAY AND HAVE EXTENDED THE WARNINGS FOR THESE MTN ZONES. THANKS TO
PUB...BOU...RIW FOR EXCELLENT COORDINATION. WEDNESDAY NIGHT THE COLD
AIR REALLY POOLS IN THE VALLEYS EVEN WITH STRONG WARM ADVECTION AT
500MB. IMPRESSIVELY COLD GUIDANCE IS PROBABLY NOT COLD ENOUGH FOR
AREAS SUCH AS VERNAL...CRAIG...CRESTED BUTTE...GUNNISON...AND
SILVERTON. THIS WILL BE DANGEROUSLY COLD. RAMEY
.LONG TERM (THURSDAY THROUGH TUESDAY)...
THURSDAY-THURSDAY NIGHT...COLD HIGH PRESSURE WILL BE CENTERED OVER
THE FORECAST AREA. STRONG VALLEY INVERSIONS WILL RESULT IN POOR
MIXING AND LIGHT SFC WINDS...ALONG WITH UNSEASONABLY COLD DAYTIME
TEMPS ACROSS THE REGION. MANY AREAS WILL STRUGGLE TO GET OUT OF THE
20S ON THURSDAY...WITH OVERNIGHT LOWS AGAIN DROPPING INTO THE
SINGLE DIGITS ON BOTH SIDES OF THE ZERO MARK.
FRIDAY-SATURDAY...MODELS REMAIN CONSISTENT WITH DROPPING ANOTHER
SHRTWV TROUGH SOUTHWARD THROUGH THE FORECAST AREA. THIS WILL BRING
A LITTLE BETTER MIXING ON FRIDAY...ALLOWING TEMPS TO CLIMB BACK
ABOVE FREEZING IN MANY LOCATIONS FRIDAY AFTERNOON. HOWEVER...AS THIS
SYSTEM SWEEPS THROUGH...EXPECT INVERSIONS TO AGAIN STRENGTHEN ON
SATURDAY...KNOCKING VALLEYS TEMPS BACK A NOTCH. SOME LIGHT QPF
EXPECTED...MAINLY ACROSS THE NORTHERN AND CENTRAL MOUNTAINS AS THE
WAVE PASSES FRIDAY AFTERNOON AND FRIDAY NIGHT.
SUNDAY-TUESDAY...NORTHWESTERLY FLOW ALOFT IS EXPECTED THROUGH
THIS PERIOD WITH A SLOW WARMING TREND IN STORE. LATEST GFS TRYING
TO BRING ANOTHER SYSTEM DOWN INTO THE REGION LATE TUESDAY...AND HAVE
ADD SOME LOW POPS TO THE NORTHERN-TIER MOUNTAINS...OTHERWISE EXPECT
DRY CONDITIONS TO CONTINUE.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...WINTER STORM WARNING THROUGH TONIGHT FOR ZONES
01/02/03/05/09/13/17/19.
WINTER STORM WARNING THROUGH WEDNESDAY FOR
ZONES 04/10/12/18.
SNOW AND BLOWING SNOW ADVISORY THROUGH TONIGHT FOR
ZONES 11/14.
SNOW ADVISORY UNTIL MIDNIGHT TONIGHT FOR ZONE 6.
.UT...WINTER STORM WARNING THROUGH TONIGHT
FOR ZONES 23/25/28.
SNOW ADVISORY UNTIL MIDNIGHT TONIGHT FOR ZONE 27.
JOE/JDCHazardous weather outlook, Nov 28, 4:55 AM MST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 455 AM MST TUE NOV 28 2006 COZ001>014-017>023-UTZ022>025-027>029-291155- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 455 AM MST TUE NOV 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. ...WINTER STORM WARNINGS IN EFFECT FOR ALL THE MOUNTAINS OF EASTERN UTAH AND WESTERN COLORADO AND PORTIONS OF THE INTERSTATE-70 CORRIDOR AND NORTHWEST COLORADO... ...SNOW AND BLOWING SNOW ADVISORIES IN EFFECT TODAY AND TONIGHT FOR THE NORTH FORK VALLEY AND THE HIGHWAY 50 CORRIDOR FROM MONTROSE TO DOYLEVILLE... .DAY ONE...TODAY AND TONIGHT WIDESPREAD SNOW SHOWERS AND GUSTY WINDS WILL CREATE HAZARDOUS TRAVEL AND LOCALIZED BLIZZARD CONDITIONS. WINDS AND SNOWFALL WILL DIMINISH LATER TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY...EXPECT MUCH COLDER TEMPERATURES ON WEDNESDAY WITH SIGNIFICANT SNOW SHOWERS CONTINUING ALONG THE CONTINENTAL DIVIDE. WEDNESDAY NIGHT...WIDESPREAD SNOW COVER AND CLEARING SKIES WILL ALLOW TEMPERATURES TO PLUMMET. BITTER COLD IS EXPECTED EVEN IN THE VALLEYS WITH ONLY A SLIGHT AND SLOW WARMING TREND THROUGH SUNDAY. SEE DENWSWGJT FOR ALL THE DETAILS ON THIS DANGEROUS WINTER STORM...OR GO TO THE GRAND JUNCTION NATIONAL WEATHER SERVICE WEBSITE AT HTTP://WEATHER.GOV/GJT .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICAPATED TODAY OR TONIGHT BUT YOU ARE ENCOURAGED TO SUBMIT YOUR STORM REPORTS TO THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION. TGJT
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 4:35 AM MST | Snow and Blowing Snow Advisory | GJT | Delta, Gunnison, Mesa, Montrose | 23 hr |
| Nov 28, 9:20 AM MST | Heavy Snow Warning | GJT | Delta, Garfield, Gunnison, Mesa, Montrose | 19 hr |
| Nov 28, 3:37 PM MST | Snow Advisory | GJT | Archuleta, Dolores, La Plata, Mesa, Montezuma, Montrose and 1 more | 20 hr |
Nearby
Snow Advisories in Colorado, 2006Snow Advisories in Utah, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.